Alert archive / New Mexico / Red Flag Warnings in 2012
Red Flag Warning 28, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at May 25, 2012, 7:05 AM MDT for 8 counties in New Mexico. It took effect at May 26, 2012, 10:00 AM MDT. It was in force for 10 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 25, 2012, 7:05 AM MDT (13:05 UTC)
- In effect from
- May 26, 2012, 10:00 AM MDT
- Expired
- May 26, 2012, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 10:41 AM MDT | NON-TSTM WND GST 58 | 1 N Red Hill, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3330 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -173 m²/s²
- 0-3 km storm-relative helicity
- -83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
127 WWUS84 KEPZ 251305 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 705 AM MDT FRI MAY 25 2012 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED AGAIN OVER SOUTHWESTERN NEW MEXICO TODAY AND SATURDAY AND SPREADING INTO THE SACRAMENTO MOUNTAINS SATURDAY... .A DEEPENING TROUGH OVER THE WESTERN UNITED STATES WILL DIG SOUTHWARD OVER THE NEXT COUPLE OF DAYS. AS A RESULT...UPPER LEVEL WINDS WILL TURN MORE TO THE SOUTHWEST TODAY AND SATURDAY. THIS WILL SUSTAIN STRONG 20-FOOT WINDS MAINLY WEST OF THE CONTINENTAL DIVIDE THIS AFTERNOON AND EVENING WHILE WINDS FARTHER EAST WILL DIMINISH. THE STRONG UPPER LEVEL WINDS AND A DISTURBANCE MOVING THROUGH THE FLOW WILL AGAIN LEAD TO CRITICAL WIND SPEEDS WEST OF THE DIVIDE AND IN THE SACRAMENTO MOUNTAINS SATURDAY. STRONG WINDS AND LOW HUMIDITY WITH VERY HIGH OR GREATER FIRE DANGER RATINGS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. NMZ110-111-252115- /O.UPG.KEPZ.FW.A.0026.120526T1800Z-120527T0200Z/ /O.NEW.KEPZ.FW.W.0028.120526T1800Z-120527T0200Z/ /O.CON.KEPZ.FW.W.0027.120525T1800Z-120526T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- 705 AM MDT FRI MAY 25 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND 111... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND 111... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: SOUTHWESTERN NEW MEXICO INCLUDING NM FIRE WEATHER ZONES 110 AND 111. * TIMING: RED FLAG WARNING FRIDAY NOON TIL 8 PM MDT AND AGAIN ON SATURDAY FROM NOON TO 8 PM MDT. * WINDS FRIDAY: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 35 MPH. * WINDS SATURDAY: WEST-SOUTHWEST 20 TO 30 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 40 MPH. * HUMIDITY: MINIMUM RH 10 TO 15 PERCENT ABOVE 7000 FEET ELEVATION AND 6 TO 11 PERCENT BELOW 7000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ113-252115- /O.UPG.KEPZ.FW.A.0026.120526T1800Z-120527T0200Z/ /O.NEW.KEPZ.FW.W.0028.120526T1800Z-120527T0200Z/ CAPITAN AND SACRAMENTO MOUNTAINS- 705 AM MDT FRI MAY 25 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING: SATURDAY FROM NOON TIL 8 PM MDT. * WINDS: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 35 MPH. * HUMIDITY: MINIMUM RH 10 TO 15 PERCENT. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ PARK
4 follow-up statements
020 WWUS84 KEPZ 251855 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1255 PM MDT FRI MAY 25 2012 ...CRITICAL FIRE WEATHER CONDITIONS OVER SOUTHWESTERN NEW MEXICO TODAY AND SATURDAY WILL SPREAD INTO THE SACRAMENTO MOUNTAINS SATURDAY... .A DEEPENING TROUGH OVER NORTHERN CALIFORNIA WILL DIG SOUTHEAST INTO SOUTHERN NEVADA TONIGHT AND SATURDAY. THIS WILL TURN UPPER LEVEL WINDS MORE TO THE SOUTHWEST...SUSTAINING STRONG 20-FOOT WINDS MAINLY WEST OF THE CONTINENTAL DIVIDE THIS AFTERNOON AND EVENING WHILE WINDS FARTHER EAST WILL DIMINISH. THE STRONG UPPER LEVEL WINDS AND A DISTURBANCE MOVING THROUGH THE FLOW WILL LEAD TO CRITICAL WIND SPEEDS WEST OF THE DIVIDE SATURDAY...AND IN THE SACRAMENTO MOUNTAINS AS WELL ON SATURDAY. STRONG WINDS AND LOW HUMIDITY WITH VERY HIGH OR GREATER FIRE DANGER RATINGS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. NMZ110-111-261400- /O.CON.KEPZ.FW.W.0027.000000T0000Z-120526T0200Z/ /O.CON.KEPZ.FW.W.0028.120526T1800Z-120527T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- 1255 PM MDT FRI MAY 25 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND 111... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 110 AND 111... * AFFECTED AREA: SOUTHWESTERN NEW MEXICO INCLUDING NM FIRE WEATHER ZONES 110 AND 111. * TIMING: RED FLAG WARNING FRIDAY NOON TIL 8 PM MDT AND AGAIN ON SATURDAY FROM NOON TO 8 PM MDT. * WINDS FRIDAY: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 35 MPH. * WINDS SATURDAY: WEST-SOUTHWEST 20 TO 30 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 40 MPH. * HUMIDITY: MINIMUM RH 10 TO 15 PERCENT ABOVE 7000 FEET ELEVATIONAND 6 TO 11 PERCENT BELOW 7000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ113-261400- /O.CON.KEPZ.FW.W.0028.120526T1800Z-120527T0200Z/ CAPITAN AND SACRAMENTO MOUNTAINS- 1255 PM MDT FRI MAY 25 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 113... * TIMING: SATURDAY FROM NOON TIL 8 PM MDT. * WINDS: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 35 MPH. * HUMIDITY: MINIMUM RH 10 TO 15 PERCENT. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
929 WWUS84 KEPZ 260335 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 935 PM MDT FRI MAY 25 2012 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE SATURDAY AFTERNOON OVER MUCH OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO AND MAY LINGER IN THE SACRAMENTO MOUNTAINS ON SUNDAY... .A DEEPENING TROUGH OVER CENTRAL CALIFORNIA WILL DIG SOUTHEAST INTO SOUTHERN NEVADA BY SATURDAY MORNING. THIS WILL TURN UPPER LEVEL WINDS MORE TO THE SOUTH-SOUTHWEST. A MODERATELY STRONG SURFACE PRESSURE GRADIENT WILL LEAD TO 20-FOOT WINDS ABOVE 20 MPH OVER MUCH OF THE AREA SATURDAY...MAINLY WEST OF THE US-54 CORRIDOR... BUT ALSO IN THE SACRAMENTO MOUNTAINS. WINDS WILL BE ENHANCED ESPECIALLY LATE IN THE AFTERNOON AS AN EMBEDDED UPPER LEVEL DISTURBANCE MOVES ACROSS THE FOUR CORNERS REGION. A SECONDARY DISTURBANCE AND A LINGERING LEE TROUGH WILL LIKELY RESULT IN CRITICAL WIND SPEEDS OVER THE SACRAMENTO MOUNTAINS AGAIN ON SUNDAY AFTERNOON. LIGHTER WINDS ARE EXPECTED TO PREVAIL EARLY NEXT WEEK...BUT STEEP LAPSE RATES AND DRY CONDITIONS WILL PROMOTE EXISTING FIRE GROWTH. NMZ112-261400- /O.EXB.KEPZ.FW.W.0028.120526T1600Z-120527T0200Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- 935 PM MDT FRI MAY 25 2012 ...RED FLAG WARNING IN EFFECT SATURDAY FROM 10 AM TO 8 PM MDT DUE TO STRONG WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT SATURDAY. * AFFECTED AREA: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING NM FIRE WEATHER ZONE 112...MAINLY WEST OF U.S. HIGHWAY 54. * TIMING: SATURDAY FROM 10 AM TO 8 PM MDT. * WINDS SATURDAY: WEST-SOUTHWEST 20 TO 30 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 40 MPH. * HUMIDITY: MINIMUM RH 12 TO 15 PERCENT ABOVE 7000 FEET ELEVATION AND 6 TO 11 PERCENT BELOW 7000 FEET. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ113-261400- /O.NEW.KEPZ.FW.A.0027.120527T1800Z-120528T0200Z/ /O.EXT.KEPZ.FW.W.0028.120526T1600Z-120527T0200Z/ CAPITAN AND SACRAMENTO MOUNTAINS- 935 PM MDT FRI MAY 25 2012 ...RED FLAG WARNING IN EFFECT SATURDAY FROM 10 AM TO 8 PM MDT SATURDAY DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT SATURDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR SUNDAY AFTERNOON AND EVENING. * TIMING: RED FLAG WARNING SATURDAY FROM 10 AM TIL 8 PM MDT. FIRE WEATHER WATCH SUNDAY FROM NOON TO 8 PM MDT. * WINDS: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 35 MPH BOTH SATURDAY AND SUNDAY. * HUMIDITY: MINIMUM RH 10 TO 15 PERCENT. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ110-111-261400- /O.EXT.KEPZ.FW.W.0028.120526T1600Z-120527T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- 935 PM MDT FRI MAY 25 2012 ...RED FLAG WARNING IN EFFECT SATURDAY FROM 10 AM TO 8 PM MDT DUE TO STRONG WINDS AND LOW HUMIDITY... * AFFECTED AREA: SOUTHWESTERN NEW MEXICO INCLUDING NM FIRE WEATHER ZONES 110 AND 111. * TIMING: SATURDAY FROM 10 AM TO 8 PM MDT. * WINDS SATURDAY: WEST-SOUTHWEST 20 TO 30 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 45 MPH. * HUMIDITY: MINIMUM RH 7 TO 11 PERCENT. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HARDIMAN
612 WWUS84 KEPZ 261337 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 737 AM MDT SAT MAY 26 2012 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE TODAY OVER MUCH OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO AND MAY LINGER IN THE SACRAMENTO MOUNTAINS ON SUNDAY... .A DEEP TROUGH AND EMBEDDED UPPER LEVEL LOW OVER SOUTHERN NEVADA WILL MOVE SLOWLY TO THE EAST TODAY. THIS WILL RESULT IN A TIGHTENING SURFACE PRESSURE GRADIENT AND INCREASING WINDS ALOFT OVER THE DESERT SOUTHWEST. AS A RESULT...20-FOOT WINDS ABOVE 20 MPH WILL OCCUR OVER MUCH OF THE AREA SATURDAY...MAINLY WEST OF THE RIO GRANDE...BUT ALSO IN THE SACRAMENTO MOUNTAINS. WINDS WILL BE ENHANCED ESPECIALLY LATE IN THE AFTERNOON AS AN EMBEDDED UPPER LEVEL DISTURBANCE MOVES ACROSS THE FOUR CORNERS REGION. A SECONDARY DISTURBANCE AND A LINGERING LEE TROUGH WILL LIKELY RESULT IN CRITICAL WIND SPEEDS OVER THE SACRAMENTO MOUNTAINS AGAIN ON SUNDAY AFTERNOON. LIGHTER WINDS ARE EXPECTED TO PREVAIL EARLY NEXT WEEK...BUT STEEP LAPSE RATES AND DRY CONDITIONS WILL PROMOTE EXISTING FIRE GROWTH. NMZ113-262100- /O.CON.KEPZ.FW.W.0028.120526T1600Z-120527T0200Z/ /O.CON.KEPZ.FW.A.0027.120527T1800Z-120528T0200Z/ CAPITAN AND SACRAMENTO MOUNTAINS- 737 AM MDT SAT MAY 26 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY AT ELEVATIONS BELOW 7500 FEET... ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY FROM NOON UNTIL 8 PM MDT DUE TO STRONG WINDS AND LOW HUMIDITY... * TIMING: RED FLAG WARNING TODAY FROM 10 AM TIL 8 PM MDT. FIRE WEATHER WATCH SUNDAY FROM NOON TIL 8 PM MDT. * WINDS: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 35 MPH BOTH SATURDAY AND SUNDAY. * HUMIDITY TODAY: MINIMUM RH 10 TO 15 PERCENT BELOW 7500 FEET TODAY...WITH SLIGHTLY HIGHER VALUES ABOVE 7500 FEET. * HUMIDITY SUNDAY: MINIMUM RH 8 TO 12 PERCENT AT ALL ELEVATIONS. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ110>112-262100- /O.CON.KEPZ.FW.W.0028.120526T1600Z-120527T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- 737 AM MDT SAT MAY 26 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... * AFFECTED AREA: SOUTHWESTERN NEW MEXICO INCLUDING NM FIRE WEATHER ZONES 110 AND 111...AS WELL AS THE WESTERN PORTION OF ZONE 112. * TIMING: SATURDAY FROM 10 AM TO 8 PM MDT. * WINDS SATURDAY: WEST-SOUTHWEST 20 TO 30 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 45 MPH. STRONGEST WEST OF THE RIO GRANDE. * HUMIDITY: MINIMUM RH 7 TO 11 PERCENT. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HARDIMAN
535 WWUS84 KEPZ 261954 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 154 PM MDT SAT MAY 26 2012 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE TODAY OVER MUCH OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO AND MAY LINGER IN THE SACRAMENTO MOUNTAINS ON SUNDAY... .A DEEP TROUGH AND EMBEDDED UPPER LEVEL LOW OVER NEVADA WILL MOVE INTO UTAH THIS AFTERNOON. THIS WILL RESULT IN A TIGHTENING SURFACE PRESSURE GRADIENT AND INCREASING WINDS ALOFT OVER THE DESERT SOUTHWEST. AS A RESULT...20-FOOT WINDS ABOVE 20 MPH WILL OCCUR OVER MUCH OF THE AREA THIS AFTERNOON...BUT ALSO IN THE SACRAMENTO MOUNTAINS BELOW 7500 FEET ELEVATION. WINDS WILL BE ENHANCED ESPECIALLY LATE IN THE AFTERNOON AS AN EMBEDDED UPPER LEVEL DISTURBANCE MOVES ACROSS THE FOUR CORNERS REGION. A SECONDARY DISTURBANCE AND A LINGERING LEE TROUGH WILL LIKELY RESULT IN WIND SPEEDS APPROACHING CRITICAL VALUES OVER THE SACRAMENTO MOUNTAINS AGAIN ON SUNDAY AFTERNOON. LIGHTER WINDS ARE EXPECTED TO PREVAIL EARLY NEXT WEEK...BUT STEEP LAPSE RATES AND DRY CONDITIONS WILL PROMOTE EXISTING FIRE GROWTH. NMZ113-270215- /O.CON.KEPZ.FW.W.0028.000000T0000Z-120527T0200Z/ /O.CON.KEPZ.FW.A.0027.120527T1800Z-120528T0200Z/ CAPITAN AND SACRAMENTO MOUNTAINS- 154 PM MDT SAT MAY 26 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY AT ELEVATIONS BELOW 7500 FEET... ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY FROM NOON UNTIL 8 PM MDT DUE TO STRONG WINDS AND LOW HUMIDITY... * TIMING: RED FLAG WARNING TODAY FROM 10 AM TIL 8 PM MDT. FIRE WEATHER WATCH SUNDAY FROM NOON TIL 8 PM MDT. * WINDS: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 35 MPH BOTH SATURDAY AND SUNDAY. * HUMIDITY TODAY: MINIMUM RH 10 TO 15 PERCENT BELOW 7500 FEET TODAY...WITH SLIGHTLY HIGHER VALUES ABOVE 7500 FEET. * HUMIDITY SUNDAY: MINIMUM RH 8 TO 12 PERCENT AT ALL ELEVATIONS. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ110>112-270200- /O.CON.KEPZ.FW.W.0028.000000T0000Z-120527T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- 154 PM MDT SAT MAY 26 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... * AFFECTED AREA: SOUTHWESTERN NEW MEXICO INCLUDING NM FIRE WEATHER ZONES 110 AND 111...AS WELL AS THE WESTERN PORTION OF ZONE 112. * TIMING: SATURDAY FROM 10 AM TO 8 PM MDT. * WINDS SATURDAY: WEST-SOUTHWEST 20 TO 30 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 45 MPH. STRONGEST WEST OF THE RIO GRANDE. * HUMIDITY: MINIMUM RH 7 TO 11 PERCENT. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HARDIMAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 25, 5:35 AM MDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 25, 5:35 AM MDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
535 AM MDT FRI MAY 25 2012
.SYNOPSIS...
WARMER THAN NORMAL TEMPERATURES ALONG WITH BREEZY TO WINDY
CONDITIONS WILL PREVAIL ACROSS THE BORDERLAND THROUGHOUT THE
UPCOMING MEMORIAL DAY WEEKEND. IN ADDITION IT LOOKS TO BE DRY FOR
THE REGION AS WELL. THE ONLY EXCEPTION WILL BE ACROSS HUDSPETH AND
EASTERN OTERO COUNTIES SATURDAY WHEN A BRIEF RETURN OF MOISTURE
COULD SPARK A FEW AFTERNOON AND EVENING THUNDERSTORMS.
&&
.DISCUSSION...
A LARGE TROUGH CONTINUES TO DOMINATE THE WESTERN HALF OF THE
NATION TODAY. THIS THROUGH WILL AMPLIFY THROUGH THIS EVENING AS A
CLOSED LOW DROPS DOWN ALONG THE WEST COAST. THIS WILL CAUSE THE
FLOW ALOFT TO BACK TO A SOUTHWESTERLY DIRECTION TODAY. AT THE
SURFACE THE PRESSURE GRADIENT WILL RELAX A LITTLE ALLOWING FOR A
SLIGHT DROP IN OVERALL WIND SPEEDS FOR THE AREA. HOWEVER THE
WESTERN HALF OF THE FORECAST AREA WILL REMAIN UNDER A REGION OF
STRONGER MID LEVEL FLOW ALOFT WHICH WILL HELP KEEP SURFACE WINDS
IN THE WINDY CATEGORY WEST OF A T OR C TO DEMING LINE. WHILE THE
WINDS HERE WILL BE BELOW ADVISORY LEVELS TODAY...THE PRESENCE OF A
VERY DRY BOUNDARY LAYER ACROSS THE REGION WILL CONTINUE TO CREATE
CRITICAL FIRE WEATHER CONDITIONS FOR THE AREA.
BY SATURDAY THE UPPER LOW WILL EJECT NORTHEAST THROUGH THE CENTRAL
ROCKIES. THIS WILL RESULT IN ANOTHER WINDY DAY FOR MOST AREAS. AT
THE SAME TIME THE MODELS CONTINUE TO INDICATE A LITTLE MOISTURE
TRANSPORT INTO THE FAR EASTERN PARTS OF THE FORECAST AREA AS THE
SURFACE FLOW CONTINUES FROM THE SOUTH AND SOUTHWEST. THIS MOISTURE
SEEMS TO BE SOMEWHAT RELATED TO HURRICANE BUD THAT IS LOCATED
OFF THE WESTERN COAST OF MEXICO. I HAVE KEPT 10 TO 20 PERCENT POPS
ACROSS HUDSPETH AND EASTERN OTERO COUNTIES FOR SATURDAY AFTERNOON
AS HEATING AND CONVERGENCE ALONG THE DRY LINE COULD RESULT IN A
FEW SCATTERED THUNDERSTORMS. OTHERWISE THE FORECAST REMAINS DRY
FOR THE FORECAST AREA THROUGHOUT THE REST OF THIS PACKAGE.
BY SUNDAY THE FLOW ALOFT WILL BECOME MORE ZONAL AND IT EVEN
APPEARS THAT SOME RIDGING WILL TAKE PLACE MONDAY INTO TUESDAY.
THIS WILL KEEP TEMPERATURES WELL ABOVE NORMAL THROUGH THE FORECAST
PERIOD. TUESDAY SHOULD BE OUR WARMEST DAY WITH LOWLAND TEMPS AGAIN
FLIRTING WITH TRIPLE DIGIT TERRITORY. BY THURSDAY THE GFS CONTINUES
TO BRING A BACK DOOR FRONT INTO THE AREA. WHILE THIS WILL SERVE TO
MODERATE TEMPS ACROSS AT LEAST THE EASTERN HALF OF THE REGION BY
THURSDAY AFTERNOON...MOISTURE RETURN WITH THIS FRONT APPEARS RATHER
MEAGER. THEREFORE NO ADDITIONAL POPS HAVE BEEN INCLUDED IN THE
LATER PERIODS.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE FORECAST
PERIOD. SKC AT ALL TERMINALS AS PREVAILING FLOW FROM THE SOUTHWEST
WILL PUSH SMOKE FORM NEARBY WILDFIRES TO THE NORTH OF OUR REGION.
AFTERNOON WINDS OF 15 KTS WITH GUSTS TO 25 KTS WILL PREVAIL AT
LRU AND ELP. FOR TCS AND DMN AS WELL AS POINTS WEST WINDS WILL
LIKELY BE STRONGER AT 20-25 KTS AND GUSTS TO 35 KTS.
&&
.FIRE WEATHER...
THE FLOW ALOFT AND AT THE SURFACE WILL SHIFT BACK TO THE SOUTHWEST
TODAY. THE OVERALL SURFACE PRESSURE GRADIENT WILL RELAX SOME
TODAY...EXPECT BREEZY CONDITIONS ACROSS THE EASTERN ZONES WITH
WINDY CONDITIONS CONTINUING ACROSS THE WESTERN ZONES. THE AREA WEST
OF A T OR C TO DEMING LINE WILL BE UNDER THE INFLUENCE OF STRONGER
MID LEVEL WIND FLOW ALOFT...RESULTING IN 20 FOOT WINDS OF 20 TO
25 KNOTS AND GUSTS TO AROUND 35 KNOTS THIS AFTERNOON FROM THE
GILA DOWN INTO THE BOOTHEEL OF NEW MEXICO.THIS WILL COMBINE WITH
MINIMUM RH VALUES IN THE SINGLE DIGITS TO KEEP CRITICAL FIRE
WEATHER CONDITIONS IN PLACE FOR THIS AFTERNOON.
WARMER THAN NORMAL TEMPERATURES AND DRY CONDITIONS WILL CONTINUE TO
BE THE CASE NOT ONLY TODAY BUT THROUGH THE UPCOMING HOLIDAY
WEEKEND. WINDY CONDITIONS ARE EXPECTED AGAIN SATURDAY AS AN UPPER
LOW EJECTS TO THE NORTH OF THE AREA. AT THE SAME TIME LOW LEVEL
MOISTURE WILL GRAZE THE FAR EASTERN ZONES THANKS TO SOUTHERLY LOW
LEVEL FLOW IN THAT AREA. THIS COULD RESULT IN A FEW SCATTERED
THUNDERSTORMS FOR PORTIONS OF HUDSPETH AND OTERO COUNTIES SATURDAY
AFTERNOON. ALL OF THIS MOISTURE WILL GET SWEPT EAST OF THE REGION
BY SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 95 72 95 70 96 / 0 0 0 0 0
SIERRA BLANCA 95 62 98 64 92 / 0 0 20 10 0
LAS CRUCES 90 61 93 60 92 / 0 0 0 0 0
ALAMOGORDO 93 65 92 60 90 / 0 0 0 0 0
CLOUDCROFT 74 48 74 49 73 / 0 0 10 10 0
TRUTH OR CONSEQUENCES 89 62 91 60 83 / 0 0 0 0 0
SILVER CITY 80 60 79 54 76 / 0 0 0 0 0
DEMING 90 60 91 57 87 / 0 0 0 0 0
LORDSBURG 90 58 90 54 87 / 0 0 0 0 0
WEST EL PASO METRO 94 71 95 70 95 / 0 0 0 0 0
DELL CITY 92 55 98 57 94 / 0 0 20 10 0
FORT HANCOCK 98 66 100 66 95 / 0 0 10 10 0
LOMA LINDA 89 62 92 61 90 / 0 0 10 10 0
FABENS 97 66 99 65 95 / 0 0 10 10 0
SANTA TERESA 93 64 95 64 94 / 0 0 0 0 0
WHITE SANDS HQ 90 73 93 70 93 / 0 0 0 0 0
JORNADA RANGE 90 56 93 54 92 / 0 0 0 0 0
HATCH 88 60 90 58 86 / 0 0 0 0 0
COLUMBUS 91 63 93 60 90 / 0 0 0 0 0
OROGRANDE 93 69 94 65 94 / 0 0 0 0 0
MAYHILL 81 56 80 58 87 / 0 0 10 10 0
MESCALERO 80 48 80 49 81 / 0 0 10 10 0
TIMBERON 79 50 79 51 81 / 0 0 10 10 0
WINSTON 81 53 78 48 76 / 0 0 0 0 0
HILLSBORO 84 59 83 55 79 / 0 0 0 0 0
SPACEPORT 88 61 91 59 85 / 0 0 0 0 0
LAKE ROBERTS 86 50 85 45 84 / 0 0 0 0 0
HURLEY 84 53 84 49 79 / 0 0 0 0 0
CLIFF 89 48 92 43 87 / 0 0 0 0 0
MULE CREEK 84 40 82 36 78 / 0 0 0 0 0
FAYWOOD 83 53 83 49 79 / 0 0 0 0 0
ANIMAS 87 58 89 53 88 / 0 0 0 0 0
HACHITA 89 58 91 54 90 / 0 0 0 0 0
ANTELOPE WELLS 89 61 91 58 90 / 0 0 0 0 0
CLOVERDALE 82 58 83 53 81 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
NMZ110-111.
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR NMZ110-111-113.
TX...NONE.
&&
27 LANEYHazardous weather outlook, May 25, 5:56 AM MDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 556 AM MDT FRI MAY 25 2012 NMZ401>417-TXZ418>424-261200- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 556 AM MDT FRI MAY 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT WIND SPEEDS WILL BE DOWN A LITTLE FROM THE PAST FEW DAYS BUT IT STILL LOOKS LIKE ANOTHER BREEZY TO WINDY AFTERNOON IS IN STORE...ESPECIALLY ACROSS THE WESTERN HALF OF THE FORECAST AREA. SOUTHWEST WINDS WILL BLOW AT 10 TO 20 MPH EAST OF THE RIO GRANDE AND AT 20 TO 30 MPH WITH A FEW GUSTS TO NEAR 40 MPH ACROSS THE WESTERN COUNTIES OF THE FORECAST AREA. THE COMBINATION OF STRONG AFTERNOON WINDS AND VERY LOW RELATIVE HUMIDITY VALUES WILL RESULT IN A CONTINUATION OF CRITICAL FIRE WEATHER CONDITIONS WEST OF A T OR C TO DEMING LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDY CONDITIONS WILL RETURN SATURDAY AS AN UPPER LEVEL LOW PRESSURE SYSTEM PASSES TO OUR NORTH. MEANWHILE SOME LOW LEVEL MOISTURE WILL FILTER INTO PARTS OF HUDSPETH AND OTERO COUNTIES BY SATURDAY THANKS TO A SOUTHERLY SURFACE WIND FLOW THERE. THIS COULD RESULT IN A FEW SCATTERED THUNDERSTORMS ACROSS THIS AREA SATURDAY AFTERNOON AND EVENING. OTHERWISE HOT AND DRY WEATHER WILL CONTINUE THROUGH THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. LANEY
Nearby
Red Flag Warnings in New Mexico, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.